Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 466, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 7, 2008, 12:37 PM CDT for Lamar County, Pickens County, Alabama. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 12:37 PM CDT (17:37 UTC)
- Expired
- Aug 7, 2008, 1:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lamar County, AL, Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 38 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 12:50 PM CDT | TSTM WND DMG | 1 Se Millport, AL | COUPLE TREES DOWN ON CR 3. |
| Aug 7, 1:13 PM CDT | TSTM WND DMG | 1 S Sulligent, AL | COUPLE TREES REPORTED DOWN ON HWY 17 JUST SOUTH OF THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 10:29 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 071737
SVRBMX
ALC075-107-071830-
/O.NEW.KBMX.SV.W.0466.080807T1737Z-080807T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 PM CDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...VERNON...SULLIGENT...MILLPORT...
NORTHERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...REFORM...GORDO...
* UNTIL 130 PM CDT
* AT 1235 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BEDFORD TO 10 MILES NORTHWEST OF
ETHELSVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF VERNON
TO COLUMBUS...AND MOVING EAST AT 8 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
9 MILES SOUTH OF LAMAR COUNTY AIRPORT BY 110 PM CDT...
VERNON BY 125 PM CDT...
ETHELSVILLE AND 6 MILES WEST OF MILLPORT BY 130 PM CDT...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3395 8822 3390 8795 3354 8794 3352 8783
3324 8784 3342 8830
TIME...MOT...LOC 1737Z 292DEG 7KT 3374 8824 3352 8832
$$
17/KLAWS2 follow-up statements
000
WWUS54 KBMX 071749
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1249 PM CDT THU AUG 7 2008
ALC075-107-071830-
/O.CON.KBMX.SV.W.0466.000000T0000Z-080807T1830Z/
PICKENS AL-LAMAR AL-
1248 PM CDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR LAMAR AND NORTHERN PICKENS COUNTIES...
AT 1244 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BEDFORD TO FOREST...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF VERNON TO 6 MILES EAST OF COLUMBUS...
MOVING EAST AT 8 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FOREST BY 100 PM CDT...
STAR BY 115 PM CDT...
MELBORNE BY 120 PM CDT...
VERNON BY 125 PM CDT...
HIGHTOGY...ETHELSVILLE...MILLPORT AND 6 MILES WEST OF SHAW BY 130
PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHERN ALABAMA.
LAT...LON 3347 8829 3374 8826 3395 8822 3390 8796
3354 8794 3353 8791 3352 8783 3324 8784
3345 8831
TIME...MOT...LOC 1748Z 292DEG 7KT 3373 8822 3351 8830
$$
17/KLAWS000
WWUS54 KBMX 071807
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 PM CDT THU AUG 7 2008
ALC075-107-071830-
/O.CON.KBMX.SV.W.0466.000000T0000Z-080807T1830Z/
PICKENS AL-LAMAR AL-
107 PM CDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR LAMAR AND NORTHERN PICKENS COUNTIES...
AT 103 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SULLIGENT...MOVING EAST AT 17 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SULLIGENT BY 115 PM CDT...
LAMAR COUNTY AIRPORT AND 9 MILES NORTH OF VERNON BY 120 PM CDT...
CREWS BY 125 PM CDT...
8 MILES NORTHWEST OF BLOOMING GROVE BY 130 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3370 8826 3377 8827 3378 8825 3395 8822
3390 8796 3354 8794 3352 8783 3349 8782
3331 8785 3349 8829
TIME...MOT...LOC 1807Z 272DEG 15KT 3389 8817
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:48 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 7, 10:48 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1048 AM CDT THU AUG 7 2008 .UPDATE... AS TEMPERATURES CLIMB INTO THE UPPER 80S TO NEAR 90 DEGREES CONVECTION IS DEVELOPING RIGHT ON QUE ACROSS THE AREA. MEANWHILE CLUSTERS OF THUNDERSTORMS CONTINUE TO APPROACH THE AREA FROM THE WEST. LOOKS LIKE WERE IN FOR A BUSY AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTHWEST...MOVING INTO A VERY UNSTABLE ATMOSPHERE. IF ANYTHING...GUIDANCE IS SLIGHTLY UNDERESTIMATING SURFACE DEWPOINTS BASED ON CURRENT OBSERVATIONS. THERMODYNAMIC PARAMETERS ARE HIGH...BUT NOTHING OUT OF THE ORDINARY FOR AUGUST. DYNAMICS ARE MORE OUT OF THE NORM...WITH 50 KNOT WINDS AT 500 MB OVER THE TENNESSEE VALLEY AND SOME RARE AUGUST UPPER LEVEL JET ENERGY ALSO SUPPORTING CONVECTION. LOOK FOR THUNDERSTORM DEVELOPMENT AREA WIDE OVER THE NEXT COUPLE OF HOURS. 12/SIRMON && .DISCUSSION... SHORT TERM WEATHER IMPACTS ARE CENTERED AROUND CONVECTION ASSOCIATED WITH AN APPROACHING...RATHER DIFFUSE...SURFACE COLD FRONT. SOME OF THIS CONVECTION WILL BECOME STRONG TO SEVERE LATER THIS AFTERNOON AND INTO THE EVENING HOURS FOR A LARGE PART OF CENTRAL ALABAMA. THE MAIN THREATS WITH THE THUNDERSTORMS WILL BE POTENTIALLY DAMAGING WINDS...DEADLY LIGHTNING...LOCALIZED HEAVY RAINFALL...AND POSSIBLY SOME HAIL. SHORT TERM MODELS ARE EXHIBITING THE TYPICAL DISAGREEMENTS... ESPECIALLY THE MORE MASS FIELDS AND SOUNDINGS YOU LOOK AT. BUT THE OVERALL UPPER LEVEL EVOLUTION AND TRANSITION OF THE SURFACE PATTERN ARE IN GOOD AGREEMENT. WILL GENERALLY TAKE A MIX OF SEVERAL SOLUTIONS DURING THE PERIOD...WITH THE PREVIOUS FORECAST TREND LOOKING GOOD. SLOPED FRONTAL SURFACE MUCH MORE APPARENT ALOFT AS IT CROSSES THROUGH CENTRAL ALABAMA ON THE LATEST MODEL RUNS. THE UPWARD MOTION AND LIFT ASSOCIATED WITH THE TROUGH WILL BEGIN AFFECTING NORTHWEST SECTIONS JUST AFTER NOON...AND PUSH SOUTHWARD BY LATE AFTERNOON AND EARLY EVENING. THE BEST LIFT WILL BE IN THE VICINITY OF THE INTERSTATE 20 CORRIDOR AROUND 00Z...THEN QUICKLY SHIFTING OUT OF THE AREA BY 12Z FRIDAY MORNING. STRONG TO SEVERE STORMS WILL BE POSSIBLE GENERALLY ALONG AND NORTH OF INTERSTATE 20 FROM 1 PM THROUGH 7 PM...AND FROM INTERSTATE 20 TO INTERSTATE 85 BETWEEN 3 PM AND 9 PM. THE STORMS SHOULD LOSE SOME STRENGTH AND COVERAGE WITH THE LOSS OF DAYTIME HEATING. MORE DISCRETE CELLS DEVELOPING EARLIER IN THE DAY SOUTH OF INTERSTATE 20...WILL HAVE SOME POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE. BUT OVERALL...THE WET MICROBURST POTENTIAL LOOKS WEAKER THAN IT WAS YESTERDAY. 75/LINHARES SHORT RANGE MODELS ARE NOW TAKING THE RAIN SOUTH OUT OF THE AREA EARLY FRIDAY...AND BY FRIDAY AFTERNOON CONDITIONS ARE FORECAST TO BE RAINFREE AREAWIDE. THE AIR MASS BEHIND THE FRONTAL PASSAGE...WITH LOWER DEWPOINTS AND TEMPERATURES...SHOULD BE A NOTICEABLE CHANGE FROM THE RECENT HOT SPELL. LAST FRONTAL PASSAGE LIKE THIS WAS BACK AROUND THE FIRST OF JULY. THE DRY WEATHER SHOULD LAST THROUGH THE WEEKEND. MEDIUM RANGE MODELS SUGGEST AN INCREASE OF MOISTURE BY TUESDAY....IF FOR NO OTHER REASON THAN IT IS JUST HARD TO KEEP DEWPOINTS DOWN THIS TIME OF YEAR. WHILE THE GFS AND ECMWF AGREE ON A GENERAL PICTURE OF AN EASTERN NORTH AMERICA LONGWAVE TROUGH THROUGH MOST OF THE PERIOD...THOSE MODELS HAVE VARYING VERSIONS OF TIMING AND PLACEMENT OF SHORTWAVE TROUGHS IN THE UPPER LEVEL FLOW. THEREFORE...FORECAST CONFIDENCE AFTER MONDAY NOSEDIVES PRETTY QUICKLY. WILL DEFER TO A ENSEMBLE BLEND OF TEMPS AND POPS FOR THIS TIME PERIOD...UNTIL THE MODELS CAN BETTER LOCK IN ON SOME OF THE DETAILS. /61/ && .AVIATION...12Z TAF DISCUSSION. ANB/TCL/TOI WILL EXPERIENCE BRIEF MVFR BETWEEN 12-13Z IN BR/HZ. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. FLIGHT CONDITIONS WILL GENERALLY REMAIN VFR OUTSIDE OF THE RAIN AREAS WITH CEILINGS GENERALLY ABOVE 035. TCL/BHM/EET/ANB WILL SEE CB BY AROUND 17-18Z...THEN VCTS BY 20-21Z. INSTALLED A TEMPO GROUP GENERALLY FROM 19-24Z DUE TO ABOUT A 50 PERCENT CHANCE OF RAIN. THE LATE AFTERNOON PERIOD ASSOCIATED WITH THE FRONT AND DAYTIME HEATING APPEARS TO BE THE BEST TIMING. MGM/TOI GET VCTS AROUND 20Z...WITH TEMPO 23-03Z. THEREAFTER...IT APPEARS TO BE VFR WITH GRADUALLY THINNING CONVECTIVE DEBRIS CLOUDS. DRIER AIR BEGINS WORKING INTO THE REGION FROM NORTH TO SOUTH AFTER 06Z. IF TIMING GETS BETTER ESTABLISHED...A PREVAILING GROUP MAY NEED TO BE ENTERED FOR A SHORT PERIOD OF TIME LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. 75/LINHARES && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 7, 11:01 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1101 AM CDT THU AUG 7 2008 ALZ011>015-017>050-081130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1101 AM CDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 11 AM THIS MORNING...THROUGH 9 PM THIS EVENING. THE MAIN THREATS WITH THE THUNDERSTORMS WILL BE POTENTIALLY DAMAGING WINDS...LOCALIZED HEAVY RAINFALL...SMALL HAIL AND DEADLY LIGHTNING. THE BEST CHANCE OF STRONG TO SEVERE STORMS WILL BE NORTH OF INTERSTATE 20 BETWEEN 11 AM AND 7 PM...AND BETWEEN INTERSTATE 20 AND INTERSTATE 85 FROM 3 PM UNTIL 9 PM. THE STORMS WILL GRADUALLY LOSE SOME INTENSITY AFTER SUNSET. THESE STORMS WILL FORM IN THE VICINITY OF A COLD FRONT AS IT CROSSES CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS EXPECTED THIS AFTERNOON AND EVENING. JD/81
In the hours before
Special weather statement, Aug 7, 11:27 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1127 AM CDT THU AUG 7 2008 ALZ020-071715- CHEROKEE- 1127 AM CDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR CHEROKEE COUNTY UNTIL 1215 PM CDT... AT 1127 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR TENNALA...OR NEAR CENTRE...MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TENNALA. ELLISVILLE. SPRING GARDEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT THURSDAY AFTERNOON FOR NORTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, Aug 7, 11:52 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1152 AM CDT THU AUG 7 2008 ALZ018-020-071730- CHEROKEE-ETOWAH- 1152 AM CDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND ETOWAH COUNTIES UNTIL 1230 PM CDT... AT 1152 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR ANDERSON...OR 6 MILES NORTHWEST OF HOKES BLUFF... MOVING SOUTHEAST AT 16 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ANDERSON. GLENCOE. HOKES BLUFF. REAVES. SPRING GARDEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT THURSDAY AFTERNOON FOR NORTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Local storm report, Aug 7, 12:10 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HAIL HOKES BLUFF 34.00N 85.86W
08/07/2008 E0.25 INCH ETOWAH AL EMERGENCY MNGR
REPORTED AT THE CITY HALL.
&&
GOLDENLocal storm report, Aug 7, 12:19 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1219 PM CDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG 2 SW VERNON 33.74N 88.14W
08/07/2008 LAMAR AL BROADCAST MEDIA
TREE REPORTED DOWN ON CR 9 NEAR THE SKATING RINK.
&&
GOLDENSpecial weather statement, Aug 7, 12:22 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1222 PM CDT THU AUG 7 2008 ALZ019-021-071800- CALHOUN-CLEBURNE- 1222 PM CDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR CALHOUN AND CLEBURNE COUNTIES UNTIL 100 PM CDT... AT 1222 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF PIEDMONT...MOVING SOUTHEAST AT 26 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PIEDMONT. LIBERTY HILL. OAK LEVEL. FRUITHURST. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT THURSDAY AFTERNOON FOR NORTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:21 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 54 min |
| Aug 7, 1:48 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Walker, Winston | 35 min |
| Aug 7, 3:24 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 35 min |
| Aug 7, 3:53 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Marion | 3 hr |
| Aug 7, 5:51 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Russell | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.